Skip to main content
Confidence band for expectation dependence with applications
Insurance : Mathematics and Economics
  • Xu GUO, Nanjing University of Aeronautics and Astronautics
  • Jingyuan LI, Lingnan University, Hong Kong
Document Type
Journal article
Publication Date
Elsevier BV
  • Expectation dependence,
  • Confidence band estimation,
  • Demand for a risky asset,
  • First-order risk aversion

Motivated by the applications of the concept of expectation dependence in economics and finance, we propose a method to construct uniform confidence band for expectation dependence. It is derived based on Hoeffding’s inequality. Our proposed confidence band can be explicitly expressed and thus it is very easy to implement. Our method has applications to demand for a risky asset and first-order risk aversion problems. Simulations suggest our proposed confidence interval can control the coverage probabilities very well, and the average lengths are very short. Two empirical applications are presented to illustrate the usefulness of the constructed confidence band of expectation dependence.

Funding Information
The research described here was supported by the Fundamental Research Funds for the Central Universities (NR2015001); the Natural Science Foundation of Jiangsu Province, China, grant No. BK20150732; General Research Fund of the Hong Kong Research Grants Council under Research Project No. LU13500814; the Faculty Research Grant of Lingnan University under Research Project No. DR12A9; Direct Grant for Research of Lingnan University under Research Project No. DR13C8. {NR2015001, BK20150732, LU13500814, DR12A9, DR13C8}
Publisher Statement
Copyright © 2016 Elsevier B.V. All rights reserved.
Additional Information
The authors are grateful to the Editor and anonymous referee for constructive comments and suggestions that led significant improvement of an early manuscript.
Full-text Version
Accepted Author Manuscript
Citation Information
Guo, X. and Li , J. (2016). Confidence band for expectation dependence with applications. Insurance: Mathematics and Economics, 68, 141-149. doi: 10.1016/j.insmatheco.2015.09.012